Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 39, NWS Memphis, TN

May 30, 2018Decatur County, Perry County, Tennessee

NWS Memphis, TN issued this river flood advisory at May 30, 2018, 1:45 PM CDT for Decatur County, Perry County, Tennessee. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
May 30, 2018, 1:45 PM CDT (18:45 UTC)
Expired
May 31, 2018, 5:44 PM CDT
In force
28 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 139 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Perryville (PRVT1).

Action stage
362 ft
Minor stage
365 ft
Moderate stage
368 ft
Major stage
375 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at May 30, 12:26 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 30, 12:26 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1226 PM CDT Wed May 30 2018

.UPDATE.. /issued 1054 AM CDT Wed May 30 2018/

Morning showers and clouds have dissipated, but the morning
warmup is behind schedule across much of North Mississippi. 10:00
am temperatures are only in the middle 70s across much of North
Mississippi, but are in the low to middle 80s across most of the
remainder of the Midsouth. Knocked afternoon highs down a couple
of degrees in North Mississippi, around 88 degrees. The remainder
of the Midsouth should climb into the low 90s. Another round of
showers and thunderstorms are expected this afternoon.

&&

.DISCUSSION... /issued 634 AM CDT Wed May 30 2018/

Skies are cloudy over eastern sections of the forecast area with
mostly clear skies elsewhere. Temperatures early this morning are
in the lower 70s. The center of Alberto is currently over far
Western Kentucky and moving north. Some of the rain bands from
Alberto continue to effect northern sections of West Tennessee.
The rain bands should move out of Tennessee later this morning so
will keep the Flash Flood Watch in effect until 7 AM with no need
to extend it.

With Alberto moving out of the region, the weather pattern should
return to a more summer like one with scattered afternoon and
early evening thunderstorms. Temperatures will be warmer today
with highs around 90 degrees. On Thursday, a frontal boundary
will be over the Mid-Mississippi Valley. Scattered thunderstorms
are expected to develop ahead of the front and move toward the
forecast area. There could be some severe storms over northern
sections of West Tennessee and the Missouri bootheel with large
hail and damaging winds as the main threat. Temperatures will
remain quite warm on Thursday with highs in the lower 90s.
The cold front will move south Thursday night and Friday remaining
north of the forecast area with more thunderstorms expected.

The front is expected to die out before reaching the forecast area
Friday night so rain is not expected either Friday night or
Saturday. Another cold front will makes its way into the forecast
area for Saturday night and Sunday bringing more thunderstorms to
the region. Cooler air will move into the region on Sunday behind
the front bringing temperatures back to normal levels.

High pressure will build into the region by Sunday night bringing
somewhat drier air into the forecast area. Dry weather and near
normal temperatures are expected from Sunday night through
Tuesday.

ARS

&&

.AVIATION...

18Z TAF Set

VFR conditions are expected to continue over the next 24 to 30
hours. Main caveat will be thunderstorm development this afternoon
into the early evening hours with a shortwave moving through the
region. Left vicinity wording in all TAF sites through 00Z.
Southwest winds will remain around 10 KTS and may be gusty at
times through 00Z. Thereafter, speeds will drop to 5 KTS or less.
Winds will pick back up after 15Z.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 30, 7:05 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
705 AM CDT Wed May 30 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-311415-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
705 AM CDT Wed May 30 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a slight risk of severe thunderstorms over portions of
northwest Tennessee and the Missouri bootheel. The main threat
from these storms will be damaging winds and large hail.

Hot and humid conditions are expected by the end of the week with
heat indices potentially exceeding 100 degrees Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Thursday.

In the hours before

Special weather statement, May 30, 1:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
142 PM CDT WED MAY 30 2018

MSZ013-015-021>023-301915-
Lafayette MS-Pontotoc MS-Calhoun MS-Yalobusha MS-Chickasaw MS-
142 PM CDT WED MAY 30 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT
FOR...

Southeastern Lafayette County in northwestern Mississippi...
Southwestern Pontotoc County in northeastern Mississippi...
Calhoun County in northeastern Mississippi...
Eastern Yalobusha County in northwestern Mississippi...
Northwestern Chickasaw County in northeastern Mississippi...

At 142 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Banner, or 12 miles southeast of Water
Valley, moving east at 30 mph.

People in southeastern Lafayette...southwestern Pontotoc...Calhoun...
eastern Yalobusha and northwestern Chickasaw Counties should monitor
this storm closely.

LAT...LON 3387 8951 3387 8966 3402 8974 3417 8964
      3425 8909 3394 8903 3385 8951
TIME...MOT...LOC 1842Z 258DEG 28KT 3406 8944

WLC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:24 PM CDTAreal Flood AdvisoryMEGDecatur, Hardin, Henderson4 hr
May 29, 8:40 PM CDTAreal Flood AdvisoryMEGFayette, Tipton65 min
May 29, 11:51 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Decatur, Henderson, Madison114 min
May 30, 2:40 AM CDTAreal Flood AdvisoryMEGBenton, Carroll3 hr
May 30, 2:24 PM CDTSpecial Weather StatementMEGMcNairy51 min
May 30, 3:00 PM CDTSpecial Weather StatementMEGHenry45 min
May 30, 1:23 PM CDTSevere Thunderstorm WarningMEGTallahatchie40 min
May 30, 1:42 PM CDTSpecial Weather StatementMEGCalhoun, Yalobusha33 min
May 30, 2:38 PM CDTSpecial Weather StatementMEGLee, Pontotoc52 min
May 30, 2:58 PM CDTSpecial Weather StatementMEGTippah47 min
May 30, 3:15 PM CDTSpecial Weather StatementMEGCalhoun, Yalobusha45 min
May 30, 3:18 PM CDTSpecial Weather StatementMEGYalobusha42 min
May 30, 3:21 PM CDTSpecial Weather StatementMEGItawamba, Lee39 min
May 30, 3:54 PM CDTSpecial Weather StatementMEGItawamba51 min

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.